FIGHT AGAINST DRUG ABUSE
Naloxone Can Save Lives!
Naloxone does not affect someone who does not have opioids in their system, and it is not a treatment for opioid use disorder. It can be effective with both prescribed painkillers, such as oxycodone (OxyContin®) and hydrocodone (Vicodin®), as well as illicit opioids like heroin and fentanyl.
What is NARCAN®?
NARCAN® Nasal Spray is an FDA-approved nasal formulation of naloxone to treat known or suspected opioid overdose. NARCAN® Nasal Spray is needle-free and ready to use.
Why do I need Naloxone in my home?
If you have a prescription for opioid medication in your home, it is a good idea to have Naloxone on hand as a safety measure. Trained individuals can safely administer naloxone to anyone experiencing an opioid overdose or poisoning by opioids, including young children and infants.
Who should carry Naloxone?
NCAPDA recommends that everyone carry Naloxone with them at all times at home and in public. However, the following people are at higher risk of suffering from an opioid overdose and are especially encouraged to carry Naloxone:
- Persons in active addiction and their family and friends
- Persons recently released from a residential treatment facility
- Persons with opioid addiction who were recently released from jail or prison
- Persons taking high dosage opioids for pain management
When should I use Naloxone?
It is strongly recommended that Naloxone be administered to any person who shows signs of an opioid overdose. Naloxone is a benign medication and should be used whenever an opioid overdose is suspected. If the person is not overdosing on opioids or overdosing at all, Naloxone is still safe to use and will not affect the person. In California and most other states, Good Samaritan laws provide immunity to those who use Naloxone in good faith to reverse an overdose. When in doubt, don’t be afraid to use it if overdose signs are present.
The DEA has encountered street drugs like fake pills, cocaine, heroin, etc., laced with fentanyl in recent years. Therefore, there is a possibility the person has opioids in their system, regardless of what substance the person ingested. Because of the prevalence of fentanyl in various substances, Naloxone should be used on anyone overdosing from any drug(s). As fentanyl is a highly potent opioid, 50 to 100 times more potent than morphine, overdoses can happen quickly, and it’s essential to call 911 and administer Naloxone as promptly in the overdose episode as possible.
Where can I get naloxone?
At any Clarity Wireless location.